MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number 1012530-60
Medical Device Problem Codes Off-Label Use (1494); Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was received.The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Code 1494: device used in the incorrect anatomy.
 
Event or Problem Description
It was reported the procedure was to treat a heavily scarred lesion in the cephalic vein.Pre-dilatation was performed with a 60 mm balloon.The 8.0 x 60 mm absolute pro self expanding stent system (sess) was advanced to the lesion however the stent appeared to be ½ size larger than it should be.The stent was not deployed and removed from the patient.Another absolute pro was used to complete the procedure.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Visual and dimensional analysis was performed on the returned device.The reported oversized stent was not confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation was unable to confirm the reported oversized stent.The stent was fully deployed, and the stent total length was measured and met the product specification.Because it was reported that the absolute pro was being used to treat the cephalic vein, it should be noted that the absolute pro instruction for use (ifu) states: the absolute pro.035 peripheral self-expanding stent system is intended for the stenting of peripheral arteries as an adjunct to percutaneous transluminal angioplasty (pta) and for the palliation of malignant strictures in the biliary tree.In this case, the device was not used and the intent to use off-label has no relation to the complaint.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ABSOLUTE PRO VASCULAR
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8981757
Report Number2024168-2019-11625
Device Sequence Number3330260
Product Code NIP
UDI-Device Identifier08717648175718
UDI-Public08717648175718
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue Number1012530-60
Device Lot Number8120361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2019
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer11/13/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1